Alert archive / Iowa / Flash Flood Warnings in 2008

Flash Flood Warning 12, NWS Des Moines, IA

May 29, 20084 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at May 29, 2008, 11:48 PM CDT for 4 counties in Iowa. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2008, 11:48 PM CDT (04:48 UTC)
Expired
May 30, 2008, 5:45 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Calhoun County, IA, Carroll County, IA, Greene County, IA, Sac County, IA

The radar

The Des Moines radar (KDMX), 118 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 12:53 AM CDTFLASH FLOOD4 N Carroll, IAWATER OVER HIGHWAY 71 NORTH OF CARROLL.
May 30, 12:55 AM CDTFLASH FLOOD5 Nnw Jefferson, IATWO FEET OF WATER OVER HIGHWAY 4 NORTH OF FARLIN.
May 30, 5:16 AM CDTFLASH FLOOD4 W Auburn, IAWATER OVER ROAD AT 175TH ANDD VOSS AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 65 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3876 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3876 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
6.4
Supercell composite
26.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 300451
FFWDMX
IAC025-027-073-161-301045-
/O.NEW.KDMX.FF.W.0012.080530T0448Z-080530T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1148 PM CDT THU MAY 29 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CALHOUN COUNTY IN WEST CENTRAL IOWA...
  CARROLL COUNTY IN WEST CENTRAL IOWA...
  WESTERN GREENE COUNTY IN WEST CENTRAL IOWA...
  SAC COUNTY IN WEST CENTRAL IOWA...

* UNTIL 545 AM CDT

* AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
INDICATED   FLASH FLOODING POTENTIAL FROM NUMEROUS THUNDERSTORMS 
OVER THE WARNED AREA AND ADDITIONAL STORMS DEVELOPING TO THE WEST.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAC CITY...
  ROCKWELL CITY...ODEBOLT...MANSON...LAKE VIEW...LAKE CITY...GLIDDEN
  AND CARROLL

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES IS POSSIBLE IN THE 
WARNED AREA IN ADDITION TO THE HEAVY RAINFALL FROM EARLIER TODAY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4256 9446 4247 9445 4247 9441 4186 9439
      4186 9509 4221 9510 4221 9534 4248 9534
      4247 9539 4256 9540
TIME...MOT...LOC 0448Z 180DEG 0KT 4198 9483

$$

DONAVON
3 follow-up statements
000 
WGUS73 KDMX 300604
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
102 AM CDT FRI MAY 30 2008

IAC025-027-073-161-301045-
/O.CON.KDMX.FF.W.0012.000000T0000Z-080530T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAC IA-CALHOUN IA-CARROLL IA-GREENE IA-
102 AM CDT FRI MAY 30 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
WESTERN GREENE...CARROLL...CALHOUN AND SAC COUNTIES...

AT 101 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A 
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. WATER 
WAS OVER HIGHWAY 71 4 MILES NORTH OF CARROLL. WATER WAS REPORTED 2 
FEET DEEP OVER HIGHWAY 4 NORTH OF FARLIN.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAC CITY...
ROCKWELL CITY...ODEBOLT...MANSON...LAKE VIEW...LAKE CITY...GLIDDEN
AND CARROLL

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA. THUNDERSTORMS REMAIN DEVELOPING TO THE WEST AND WILL 
MOVE EAST INTO THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN IOWA.

LAT...LON 4256 9446 4247 9445 4247 9441 4186 9439
      4186 9509 4221 9510 4221 9534 4248 9534
      4247 9539 4256 9540
TIME...MOT...LOC 0602Z 180DEG 0KT 4198 9483

$$

DONAVON
000 
WGUS73 KDMX 300814
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
312 AM CDT FRI MAY 30 2008

IAC025-027-073-161-301045-
/O.CON.KDMX.FF.W.0012.000000T0000Z-080530T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAC IA-CALHOUN IA-CARROLL IA-GREENE IA-
312 AM CDT FRI MAY 30 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
WESTERN GREENE...CARROLL...CALHOUN AND SAC COUNTIES...

AT 308 AM CDT...THUNDERSTORMS WITH MODERATE RAIN WERE GRADUALLY 
DIMINISHING FROM WEST TO EAST. ADDITIONAL RAINFALL UP TO ONE QUARTER 
OF AN INCH ARE POSSIBLE. HOWEVER RUNOFF FROM PREVIOUS HEAVY RAINFALL 
WILL CONTINUE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAC CITY...
ROCKWELL CITY...ODEBOLT...MANSON...LAKE VIEW...LAKE CITY...GLIDDEN
AND CARROLL

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4256 9446 4247 9445 4247 9441 4186 9439
      4186 9509 4221 9510 4221 9534 4248 9534
      4247 9539 4256 9540
TIME...MOT...LOC 0812Z 180DEG 0KT 4198 9483

$$

DONAVON
000 
WGUS73 KDMX 301024
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
520 AM CDT FRI MAY 30 2008

IAC025-027-073-161-301045-
/O.CON.KDMX.FF.W.0012.000000T0000Z-080530T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAC IA-CALHOUN IA-CARROLL IA-GREENE IA-
520 AM CDT FRI MAY 30 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
WESTERN GREENE...CARROLL...CALHOUN AND SAC COUNTIES...

AT 517 AM CDT...A RAINFALL PRODUCING FLASH FLOODING WAS CONTINUED
OVER THE WARNED AREA.

WATER WAS REPORTED OVER THE ROAD AT 17TH AND VOSS AVENUE IN 
SOUTHEAST SAC COUNTY. WATER WAS APPROACHING  HIGHWAY 71 NORTH OF 
CARROLL...AND ALONG HIGHWAY 30 NEAR RALSTON IN CARROLL COUNTY. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAC CITY...
ROCKWELL CITY...ODEBOLT...MANSON...LAKE VIEW...LAKE CITY...GLIDDEN
AND CARROLL

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FRIDAY MORNING FOR
SOUTHEASTERN IOWA.

LAT...LON 4256 9446 4247 9445 4247 9441 4186 9439
      4186 9509 4221 9510 4221 9534 4248 9534
      4247 9539 4256 9540
TIME...MOT...LOC 1020Z 180DEG 0KT 4198 9483

$$

RUSSELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 29, 6:49 PM CDT, 4 hours 59 minutes earlier.

Area forecast discussion, May 29, 6:49 PM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
649 PM CDT THU MAY 29 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
OBVIOUS PRIMARY FOCUS IS CONVECTIVE TRENDS TONIGHT.  BASICALLY
GEARED THE FORECAST TOWARDS THE POTENTIAL FOR SEVERE THUNDERSTORMS
OVER THE CWA.  EXPLOSIVE POTENTIAL CURRENTLY EXISTS WEST OF IOWA AND
THESE CONDITIONS ARE FORECAST TO PUSH INTO IOWA DURING THE LATE
EVENING AND OVERNIGHT HOURS.  THERE IS SOME CONCERN ABOUT WHETHER WE
WILL BE ABLE TO REALIZE THE CAPE AVAILABLE BUT WE WILL HAVE VERY
STRONG SHEAR OVER THE CWA AND A VERY DYNAMIC SYSTEM WITH UPPER LEVEL
SUPPORT PUSHING IN.  WE SHOULD EVENTUALLY SEE THE STRONG STORMS PUSH
INTO CENTRAL IOWA BY 30/03Z.  FLOODING IS ALSO A CONCERN.  THE
MORNING AND AFTERNOON CONVECTION BETWEEN HIGHWAYS 20 AND 30 HAS
PRODUCED AROUND 2 INCHES OF RAINFALL IN THIS AREA.  ADDITIONAL
STORMS WITH HEAVY RAINFALL IS PROGGED TO MOVE EAST MAINLY OVERNIGHT
AND THIS WILL AGGRAVATE ALREADY WET SOILS.

LOOKING AHEAD TO FRI...SEVERE THREAT IS CERTAINLY THERE AGAIN BUT
SOMEWHAT CONDITIONAL DEPENDING ON FATE OF EARLY MORNING MCS.
CONVERGENCE ALONG THE FRONT IS RATHER WEAK...BUT MLCAPES TURN OUT TO
BE SIMILAR TO WHAT IS OCCURRING TODAY WITH NIL CIN.  0-1KM SHEAR/SR
NOT AS IMPRESSIVE...BUT DEEPER 0-6KM SHEAR QUITE STRONG AND
FAVORABLE FOR SUPERCELLS SO ALTHOUGH TORNADO THREAT MAY NOT BE AS
GREAT LARGE HAIL AND DAMAGE WINDS ARE AGAIN POSSIBLE.  CONSIDERING
THE RELATIVELY LOW LCLS AND INSTABILITY...AN ISOLATED TORNADO CANNOT
BE RULED OUT EITHER.

MLCAPES UP TO 1000 J/KG CONTINUE TO SHOW UP OVER THE WEEKEND SO
ISOLATED CELLS COULD STILL POP UP...HENCE SLIGHT CHANCE WORDING.
LOOKING INTO NEXT WEEK...UNFORTUNATELY HAVE EXTENDED PERIOD OF
SLIGHT TO CHANCE POPS WITH NO PROLONGED STRETCH OF DRY WX IN SIGHT.
CENTRAL CONUS RIDGE REMAINS IN PLACE UNTIL IT SLIDES EAST TOWARD
DAYS 6/7...BUT IS NOT STRONG ENOUGH TO PUSH SHRT WV TRACK FAR ENOUGH
N TO DRY US OUT MUCH.  NO REAL ALTERATIONS TO TEMPS THROUGH THE
ENTIRE PERIOD WITH AFOREMENTIONED LACK OF PATTERN CHANGE KEEPING
SEASONAL READINGS IN THE FORECAST.

&&

.AVIATION...30/00Z
VIGOROUS SYSTEM MOVING IN THIS EVENING AND OVERNIGHT WITH WIDESPREAD
THUNDERSTORMS...SOME SEVERE...MOVING THROUGH THE REGION OVERNIGHT.
EXTREMELY STRONG WINDS EXPECTED WITH SOME OF THESE STORMS. IN
ADDITION TO THE STORMS...THE NORTH WILL BE IN AND OUT OF MVFR CLOUD
COVER NORTH OF THE WARM FRONT. BREAKS IN THE CLOUD COVER EXPECTED BY
FRIDAY MORNING. ANOTHER THREAT OF STORMS DURING THE AFTERNOON MAINLY
OVER THE FAR SOUTHEAST.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TONIGHT I80 TO
MN BORDER IAZ004>007-015>017-023>028-033>039-044>050-057>062.

&&

LONG TERM/SHORT TERM...BSS/FAB
AVIATION...DONAVON
Hazardous weather outlook, May 29, 4:13 PM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
413 PM CDT THU MAY 29 2008

IAZ004>007-015>017-023>028-033>039-044>050-057>062-302115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-
413 PM CDT THU MAY 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY ALONG AND NORTH OF INTERSTATE 80.

.DAY ONE...TONIGHT

WIDESPREAD THUNDERSTORMS ARE FORECAST TO MOVE INTO WESTERN
PORTIONS OF THE AREA THIS EVENING THEN SPREAD EAST OVERNIGHT.
SEVERE STORMS ARE LIKELY AND WILL BE CAPABLE OF PRODUCING HEAVY
RAIN. WEST OF INTERSTATE 35...ALL MODES OF SEVERE WEATHER ARE POSSIBLE
INCLUDING DAMAGING WINDS...LARGE HAIL AND TORNADOES. TO THE EAST
OF I35...THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WINDS
AND LARGE HAIL.

WIDESPREAD RAINFALL OF ONE TO TWO INCHES IS POSSIBLE ALONG WITH
LOCALLY HIGHER AMOUNTS. A FLASH FLOOD WATCH IS IN EFFECT FOR
TONIGHT. PLEASE CHECK THE LATEST BULLETIN ON THE NATIONAL WEATHER
SERVICE DES MOINES WEBSITE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES LINGER INTO FRIDAY AND FRIDAY EVENING. SOME
STORMS WILL AGAIN BE SEVERE EAST OF I35 WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREAT.

MORE THUNDERSTORMS ARE POSSIBLE EARLY NEXT WEEK BUT IT IS TOO
EARLY TO DETERMINE IF THEY WILL BE CAPABLE OF PRODUCING SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT AND MAY BE NEEDED AGAIN
FRIDAY.

IAZ070>075-081>086-092>097-302115-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
413 PM CDT THU MAY 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY SOUTH OF INTERSTATE 80.

.DAY ONE...TONIGHT

WIDESPREAD THUNDERSTORMS ARE FORECAST TO MOVE INTO WESTERN
PORTIONS OF THE AREA THIS EVENING THEN SPREAD EAST OVERNIGHT.
SEVERE STORMS ARE LIKELY AND WILL BE CAPABLE OF PRODUCING HEAVY
RAIN. WEST OF INTERSTATE 35...ALL MODES OF SEVERE WEATHER ARE POSSIBLE
INCLUDING DAMAGING WINDS...LARGE HAIL AND TORNADOES. TO THE EAST
OF I35...THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WINDS
AND LARGE HAIL.

WIDESPREAD RAINFALL OF ONE TO TWO INCHES IS POSSIBLE ALONG WITH
LOCALLY HIGHER AMOUNTS. HOWEVER...SINCE THE AREA RECEIVED LITTLE
OR NO RAINFALL EARLIER THE THREAT OF FLASH FLOODING AT THIS TIME
IS MINIMAL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES LINGER INTO FRIDAY AND FRIDAY EVENING. SOME
STORMS WILL AGAIN BE SEVERE EAST OF I35 WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREAT.

MORE THUNDERSTORMS ARE POSSIBLE EARLY NEXT WEEK BUT IT IS TOO
EARLY TO DETERMINE IF THEY WILL BE CAPABLE OF PRODUCING SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT. SPOTTER ACTIVATION MAY BE
NEEDED AGAIN ON FRIDAY AND FRIDAY EVENING.

FAB

In the hours before

Local storm report, May 29, 10:59 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1059 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 PM     HAIL             3 E YALE                41.78N 94.30W
05/29/2008  E0.88 INCH       GUTHRIE            IA   EMERGENCY MNGR

            STRONG WINDS ALSO REPORTED

&&

MS MAY 08
Local storm report, May 29, 11:04 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1104 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND DMG     APLINGTON               42.58N 92.88W
05/29/2008                   BUTLER             IA   LAW ENFORCEMENT

            TREES DOWN AND A STOP SIGN BENT.

&&

RVACHALE
Local storm report, May 29, 11:07 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1107 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TORNADO          2 ESE TEMPLETON         41.91N 94.91W
05/29/2008                   CARROLL            IA   TRAINED SPOTTER

            POTENTIAL TORNADO DAMAGE TO 3 FARMSTEADS SOUTHEAST OF
            TEMPLETON. MACHINE SHED COMPLETELY DESTROYED AND NUMEROUS
            OTHER OUTBUILDINGS SUSTAINED DAMAGE. SUBSTANTIAL TREE
            DAMAGE ALSO REPORTED.

&&

RDONAVON
Local storm report, May 29, 11:27 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1127 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     4 W GOWRIE              42.28N 94.36W
05/29/2008                   WEBSTER            IA   EMERGENCY MNGR

            MINOR DAMAGE TO HOUSE...TREE DAMAGE AND A MACHINE SHED
            DESTROYED.

0945 PM     TSTM WND DMG     VINCENT                 42.59N 94.02W
05/29/2008                   WEBSTER            IA   EMERGENCY MNGR

            SEVERAL DOWNED TREES AND LIMBS IN THE VINCENT AREA.

1045 PM     TSTM WND DMG     2 SW APLINGTON          42.56N 92.91W
05/29/2008                   BUTLER             IA   LAW ENFORCEMENT

            MACHINE SHED AND BARN BLOWN DOWN.

&&

ALBRECHT
Local storm report, May 29, 11:35 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1135 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TORNADO          1 N SOMERS              42.39N 94.43W
05/29/2008                   CALHOUN            IA   LAW ENFORCEMENT

            POSSIBLE TORNADO NORTH OF SOMERS. DAMAGE SUSTAINED TO 4
            FARMSTEADS. DAMAGE TO TREES...OUTBUILDINGS AND TO HOMES.
            EXTENT OF DAMAGE IS UNCERTAIN AT THIS TIME.

0925 PM     TORNADO          FARNHAMVILLE            42.28N 94.42W
05/29/2008                   CALHOUN            IA   LAW ENFORCEMENT

            POTENTIAL TORNADO DAMAGE ACROSS THE NORTHERN PORTION OF
            TOWN. ROOF DAMAGE TO HOMES AND GARAGES AND PRELIMINARY
            REPORT OF ROOF TORN OFF A HOME. POWER LINES ALSO DOWN.

&&

RDONAVON
Local storm report, May 29, 11:47 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1147 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 PM     FLASH FLOOD      6 SW DOW CITY           41.87N 95.59W
05/29/2008                   CRAWFORD           IA   LAW ENFORCEMENT

            HIGHWAY 30 NORTH OF DUNLAP IS FLOODED.

&&

RVACHALE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:16 PM CDTSevere Thunderstorm WarningDMXSac44 min
May 29, 8:29 PM CDTTornado WarningDMXCrawford31 min
May 29, 8:43 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas32 min
May 29, 8:56 PM CDTRiver Flood WarningDMXDallas20 days
May 29, 8:56 PM CDTRiver Flood WarningDMXBoone, Webster23 days
May 29, 8:56 PM CDTTornado WarningDMXCalhoun, Carroll34 min
May 29, 9:09 PM CDTTornado WarningDMXCarroll27 min
May 29, 9:23 PM CDTTornado WarningDMXGreene31 min
May 29, 9:24 PM CDTSevere Thunderstorm WarningDMXCalhoun, Greene, Webster51 min
May 29, 9:30 PM CDTTornado WarningDMXWebster30 min
May 29, 9:51 PM CDTTornado WarningDMXWright27 min
May 29, 10:02 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin43 min
May 29, 10:06 PM CDTRiver Flood WarningDMXStory41 hr
May 29, 10:06 PM CDTRiver Flood WarningDMXPolk, Story66 hr
May 29, 10:06 PM CDTRiver Flood WarningDMXMahaska27 days
May 29, 10:24 PM CDTSevere Thunderstorm WarningDMXGuthrie39 min
May 29, 10:34 PM CDTFlash Flood WarningDMXCrawford6 hr
May 29, 10:55 PM CDTTornado WarningDMXDallas35 min
May 29, 11:07 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford53 min
May 29, 11:30 PM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie45 min
May 29, 11:36 PM CDTSevere Thunderstorm WarningDMXWright23 min
May 29, 11:50 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene40 min
May 29, 11:56 PM CDTTornado WarningDMXAudubon, Guthrie34 min
May 30, 12:19 AM CDTSevere Thunderstorm WarningDMXAdair, Guthrie29 min
May 30, 12:23 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Story37 min
May 30, 12:27 AM CDTFlash Flood WarningDMXBoone, Calhoun, Greene, Hamilton, Hardin, Story and 1 more6 hr
May 30, 12:27 AM CDTTornado WarningDMXJasper, Marshall33 min
May 30, 12:41 AM CDTTornado WarningDMXTama34 min
May 30, 12:46 AM CDTTornado WarningDMXDallas31 min
May 30, 1:04 AM CDTSevere Thunderstorm WarningDMXAdams, Taylor41 min
May 30, 1:14 AM CDTSevere Thunderstorm WarningDMXAdair, Cass46 min
May 30, 1:41 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Clarke, Dallas, Guthrie, Madison and 2 more49 min
May 30, 1:50 AM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold, Union, Warren40 min
May 30, 1:53 AM CDTFlash Flood WarningDMXBlack Hawk, Grundy, Hardin, Marshall, Tama6 hr
May 30, 2:01 AM CDTFlash Flood WarningDMXAudubon, Dallas, Guthrie6 hr
May 30, 4:05 AM CDTTornado WarningDMXClarke, Union40 min
May 30, 4:25 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Warren50 min
May 30, 4:40 AM CDTTornado WarningDMXClarke, Lucas, Warren19 min
May 30, 4:57 AM CDTRiver Flood WarningDMXJasper18 days
May 30, 5:01 AM CDTSevere Thunderstorm WarningDMXMahaska, Marion44 min
May 30, 5:18 AM CDTTornado WarningDMXMahaska, Marion42 min
May 30, 5:37 AM CDTSevere Thunderstorm WarningDMXMahaska23 min
May 30, 5:56 AM CDTAreal Flood WarningDMXCarroll, Crawford, Greene8 hr
May 30, 6:29 AM CDTAreal Flood WarningDMXBoone, Calhoun, Greene, Hamilton, Hardin, Story and 1 more6 hr
May 30, 6:32 AM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne43 min
May 30, 6:51 AM CDTAreal Flood WarningDMXBlack Hawk, Grundy, Hardin, Marshall, Tama12 hr
May 30, 7:41 AM CDTRiver Flood WarningDMXMarshall58 hr
May 30, 7:52 AM CDTAreal Flood WarningDMXAudubon, Dallas, Guthrie5 hr
May 30, 8:53 AM CDTRiver Flood WarningDMXStory31 hr
May 30, 9:38 AM CDTRiver Flood WarningDMXPolk25 days
May 30, 9:38 AM CDTRiver Flood WarningDMXDallas, Polk3 days
May 30, 9:38 AM CDTRiver Flood WarningDMXPolk20 days
May 30, 9:38 AM CDTRiver Flood WarningDMXPolk20 days
May 30, 9:38 AM CDTRiver Flood WarningDMXHumboldt12 hr
May 30, 9:38 AM CDTRiver Flood WarningDMXPolk4 days
May 30, 12:30 PM CDTAreal Flood WarningDMXBoone, Story11 hr
May 30, 12:53 PM CDTAreal Flood WarningDMXWebster6 hr
May 30, 12:57 PM CDTRiver Flood WarningDMXCerro Gordo, Floyd, Worth9 hr
May 30, 2:09 PM CDTAreal Flood WarningDMXGreene6 hr
May 30, 3:34 PM CDTRiver Flood WarningDMXBlack Hawk, Butler53 hr

Nearby

Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.